Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 119, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 5, 2025, 4:51 PM CDT for 4 counties in Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2025, 4:51 PM CDT (21:51 UTC)
- Expired
- Apr 5, 2025, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 9:56 AM CDT | Tornado Watch | SPC | 9 hr |
| Apr 5, 4:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
483
WFUS54 KMEG 052151
TORMEG
MSC107-119-135-161-052230-
/O.NEW.KMEG.TO.W.0119.250405T2151Z-250405T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
451 PM CDT Sat Apr 5 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northwestern Yalobusha County in northwestern Mississippi...
Northern Tallahatchie County in northwestern Mississippi...
Southeastern Quitman County in northwestern Mississippi...
Southwestern Panola County in northwestern Mississippi...
* Until 530 PM CDT.
* At 451 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Vance, or 13 miles west of Charleston, moving
northeast at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Charleston, George Payne State Park, Enid, Mims, Crowder, Mikoma,
Oakland, Stover, Vance, Longstreet, Asa, Pope, Courtland, Waverly,
Brazil, Chapeltown, and Batesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3392 9031 3408 9039 3437 8998 3409 8979
TIME...MOT...LOC 2151Z 241DEG 31KT 3403 9030
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
PWB1 follow-up statement
283
WWUS54 KMEG 052204
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
504 PM CDT Sat Apr 5 2025
MSC107-119-135-161-052230-
/O.CON.KMEG.TO.W.0119.000000T0000Z-250405T2230Z/
Yalobusha MS-Tallahatchie MS-Quitman MS-Panola MS-
504 PM CDT Sat Apr 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHWESTERN YALOBUSHA...NORTHERN TALLAHATCHIE...SOUTHEASTERN QUITMAN
AND SOUTHWESTERN PANOLA COUNTIES...
At 504 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Crowder, or 10 miles northwest of Charleston, moving
northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Charleston, George Payne State Park, Enid, Mims, Crowder, Mikoma,
Oakland, Stover, Vance, Longstreet, Asa, Pope, Courtland, Waverly,
Brazil, Chapeltown, and Batesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3392 9031 3408 9039 3437 8998 3409 8979
TIME...MOT...LOC 2204Z 229DEG 38KT 3413 9017
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
PWBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 5, 4:02 PM CDT, 49 minutes earlier. Its key messages:
- Updated at 401 PM CDT Sat Apr 5 2025 -A High Risk of excessive rainfall is in effect through tonight. Total rainfall amounts of 10 to 15 inches along and north of a Helena- West Helena to Holly Springs, MS to Savannah, TN line. This is not your average flood risk. Generational flooding with devastating impacts continue across much of the Midsouth. -Severe storms and excessive rainfall are expected to continue into tonight. -An Moderate Risk of severe weather is in effect for much of the Mid- South into tonight.
Area forecast discussion, Apr 5, 4:02 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
402 PM CDT Sat Apr 5 2025
...New DISCUSSION...
.KEY MESSAGES...
Updated at 401 PM CDT Sat Apr 5 2025
-A High Risk of excessive rainfall is in effect through tonight.
Total rainfall amounts of 10 to 15 inches along and north of a
Helena- West Helena to Holly Springs, MS to Savannah, TN line.
This is not your average flood risk. Generational flooding with
devastating impacts continue across much of the Midsouth.
-Severe storms and excessive rainfall are expected to continue
into tonight.
-An Moderate Risk of severe weather is in effect for much of the
Mid- South into tonight.
&&
.DISCUSSION...
(This evening through next Friday)
Issued at 401 PM CDT Sat Apr 5 2025
Generational Flooding continues to have devastating impacts
across a large portion of the Midsouth and will continue through
much of the night. Additionally, a risk of tornadoes continues
across much of north Mississippi. Conditions should improve Sunday
with cooler dry conditions expected next week.
.MESOSCALE UPDATE FOR Tornado Watch...
Issued at 1006 AM CDT Sat Apr 5 2025
A quasi stationary boundary bisects the Midsouth generally along
the Interstate 40 Corridor. Short term guidance is pretty
aggressive in surging this feature to the north in response to an
approaching shortwave moving into north Louisiana. Latest obs
indicate that this is already happening. As a result it is a bit
uncertain how far north a tornado threat really exists, but we
decided to error on the side of caution and include all but 5 of
our northwest counties. Later this evening, as the disturbance
approaches the Mississippi River Valley, the front will abruptly
stall and return south-southeast sweeping across most of the
Midsouth before midnight. Conditions are most favorable for
tornadoes from midday through the afternoon hours in west
Tennessee south of I-40 and north Mississippi where the airmass is
undisturbed or less worked over than farther north.
Flooding and Flash flooding also remain a major threat. Flash
flooding warnings are already in effect for much of the Midsouth
with additional warnings expected. Flooding will likely become the
more significant threat later this evening and overnight.
30/Sirmon
&&
&&
.AVIATION...
(18Z TAFS)
Issued at 1259 PM CDT Sat Apr 5 2025
A boundary extending across the area will slowly advance
southeastward this afternoon and evening. Showers and thunderstorms
will continue this afternoon mainly along and northwest of the
boundary at JBR, MKL and MEM. Activity will eventually push into TUP
this evening. A period of stronger storms is possible at MEM and MKL
this afternoon and at TUP this evening. Ceilings will lower north of
the boundary becoming IFR conditions. After the thunderstorms push
east this evening, expect leftover showers to linger through the
period before tapering off Sunday. Expect gusty south winds south of
the boundary with NE winds overspreading the area as the boundary
gradually shifts southeastward.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ009-018-026>028-035-
036-048-049-058.
MO...Flood Watch through Sunday morning for MOZ113-115.
MS...Flood Watch through Sunday morning for MSZ001>005-007-008-
010>014-020.
Flood Watch through Sunday afternoon for MSZ006-009-015>017-
021>024.
TN...Flood Watch through Sunday morning for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...JDS
AVIATION...SWCIn the hours before
Local storm report, Apr 5, 2:44 PM CDT, 2 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
244 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM Flash Flood 1 N Haynes 34.91N 90.79W
04/05/2025 St. Francis AR Public
Report of 1-2 feet of water covering HWY 1
at St. Francis and Lee County line.
&&Local storm report, Apr 5, 2:45 PM CDT, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
245 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM Flash Flood 1 W Paris 36.30N 88.33W
04/05/2025 Henry TN Public
Flash flooding reported over roadway at W.
Blythe and Porter St.
&&Local storm report, Apr 5, 2:48 PM CDT, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
248 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Tstm Wnd Gst 5 E Blytheville 35.93N 89.83W
04/05/2025 M59 MPH Mississippi AR ASOS
ASOS station KHKA Blytheville.
&&Local storm report, Apr 5, 2:50 PM CDT, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Memphis TN
250 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM Flash Flood 2 NW Dresden 36.30N 88.71W
04/05/2025 Weakley TN Public
Streets and Highways flooded in Dresden.
&&Local storm report, Apr 5, 4:19 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
419 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM Tstm Wnd Dmg 2 WNW Blue Goose 35.71N 88.62W
04/05/2025 Madison TN Broadcast Media
A large tree down across Highway 412 near
Highway 152.
&&
MJLocal storm report, Apr 5, 4:29 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
429 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM Tstm Wnd Dmg 4 S Holladay 35.82N 88.13W
04/05/2025 Decatur TN Trained Spotter
Tree down across powerlines at Yellow
Springs Rd and Hohammer Rd.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:41 AM CDT | Flash Flood Warning | MEG | Benton, DeSoto, Marshall, Tate, Tunica | 3 hr |
| Apr 5, 9:35 AM CDT | River Flood Warning | MEG | Monroe | 5 days |
| Apr 5, 10:39 AM CDT | Flash Flood Warning | MEG | Tunica | 8 hr |
| Apr 5, 11:40 AM CDT | Flash Flood Warning | MEG | Benton, DeSoto, Marshall, Tate, Tunica | 7 hr |
| Apr 5, 12:36 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Tate, Tunica | 54 min |
| Apr 5, 1:21 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 54 min |
| Apr 5, 1:52 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Tate, Tunica | 53 min |
| Apr 5, 2:22 PM CDT | Flash Flood Warning | MEG | DeSoto | 6 hr |
| Apr 5, 2:26 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Tunica | 64 min |
| Apr 5, 2:38 PM CDT | Tornado Warning | MEG | Coahoma | 52 min |
| Apr 5, 3:05 PM CDT | Tornado Warning | MEG | Coahoma | 25 min |
| Apr 5, 3:22 PM CDT | Tornado Warning | MEG | Coahoma, Tunica | 16 min |
| Apr 5, 3:30 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tate, Tunica | 26 min |
| Apr 5, 4:00 PM CDT | Flash Flood Warning | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 3 more | 6 hr |
| Apr 5, 4:33 PM CDT | Tornado Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Panola, Tate | 42 min |
| Apr 5, 4:38 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie | 52 min |
| Apr 5, 4:56 PM CDT | Tornado Warning | MEG | Tallahatchie, Yalobusha | 49 min |
| Apr 5, 4:59 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Panola, Tate | 61 min |
| Apr 5, 5:23 PM CDT | Tornado Warning | MEG | Lafayette, Panola, Tallahatchie, Yalobusha | 52 min |
| Apr 5, 5:28 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 62 min |
| Apr 5, 5:31 PM CDT | Tornado Warning | MEG | Calhoun, Lafayette, Yalobusha | 44 min |
| Apr 5, 5:58 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall | 33 min |
| Apr 5, 6:12 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 33 min |
| Apr 5, 6:22 PM CDT | Tornado Warning | MEG | Lafayette, Pontotoc, Union | 38 min |
| Apr 5, 6:49 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tippah, Union | 41 min |
| Apr 5, 6:50 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Coahoma, DeSoto, Marshall, Tippah and 1 more | 3 hr |
| Apr 5, 6:50 PM CDT | Tornado Warning | MEG | Lee, Pontotoc, Prentiss, Tippah, Union | 40 min |
| Apr 5, 6:58 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lafayette, Lee, Pontotoc, Prentiss, Union | 47 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.